Alert archive / Michigan / Beach Hazards Statements in 2022
Beach Hazards Statement 9, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Jul 12, 2022, 3:24 AM EDT for 4 counties in Michigan. It took effect at Jul 12, 2022, 6:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2022, 3:24 AM EDT (07:24 UTC)
- In effect from
- Jul 12, 2022, 6:00 AM EDT
- Expired
- Jul 12, 2022, 2:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Muskegon County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 52 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 528 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
The text
As transmitted.
702 WHUS43 KGRR 120724 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 324 AM EDT Tue Jul 12 2022 MIZ056-064-071-121530- /O.NEW.KGRR.BH.S.0009.220712T1000Z-220712T1800Z/ Ottawa-Allegan-Van Buren- 324 AM EDT Tue Jul 12 2022 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Ottawa, Allegan and Van Buren counties. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
2 follow-up statements
521 WHUS43 KGRR 121408 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1008 AM EDT Tue Jul 12 2022 MIZ050-121800- /O.EXA.KGRR.BH.S.0009.000000T0000Z-220712T1800Z/ Muskegon- 1008 AM EDT Tue Jul 12 2022 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Muskegon county. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...The beach near the north pier at Muskegon State Park will have strong and dangerous currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ MIZ056-064-071-121800- /O.CON.KGRR.BH.S.0009.000000T0000Z-220712T1800Z/ Ottawa-Allegan-Van Buren- 1008 AM EDT Tue Jul 12 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Allegan, Van Buren and Ottawa counties. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Beaches near north piers will have especially strong and dangerous currents. These beaches include Holland State Park and South Haven North Beach. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
261 WHUS43 KGRR 121807 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 207 PM EDT Tue Jul 12 2022 MIZ050-056-064-071-121915- /O.EXP.KGRR.BH.S.0009.000000T0000Z-220712T1800Z/ Muskegon-Ottawa-Allegan-Van Buren- 207 PM EDT Tue Jul 12 2022 ...BEACH HAZARDS STATEMENT HAS EXPIRED... Winds and waves are gradually subsiding. A moderate swim risk will continue for this evening. $$ CHG/CAS
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 12, 3:04 AM EDT, 20 minutes earlier.
Area forecast discussion, Jul 12, 3:04 AM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
304 AM EDT Tue Jul 12 2022
LATEST UPDATE...
Discussion/Marine
.DISCUSSION...(Today through next Monday)
Issued at 304 AM EDT Tue Jul 12 2022
--Chance of showers/storms tonight and Wednesday morning--
Water vapor imagery shows a short wave moving over northern Lake
Michigan early this morning. This wave will drag down some cooler
temperatures aloft today as it moves over the state. H5 temps fall
from -8c to around -12c this afternoon which will increase the mid
level lapse rate. Initially, showers/storms will likely develop over
Wisconsin and then move southeast toward the northern half of the
cwa this afternoon. We'll have chc pops in the forecast for this. A
second short wave still over Manitoba will follow a similar track
tonight into Wednesday. However, coverage may be a bit more limited
due to lower instability. Areas north of I-96 have the highest
chance of seeing showers.
--Dry Thursday/Friday, then showers/storms Saturday/Sunday
High pressure will build south over the state Thursday and Friday.
While temperatures will warm into the mid 80s late in the week,
dewpoints will remain in the 50s which will limit the humidity.
Another short wave will roll through over the weekend and provide a
chance at showers/storms. It's still a bit early to pin down timing,
especially since the models aren't in great agreement with the
timing yet.
--Warmer next week--
Both the ECMWF and GFS show the large ridge over the Plains nosing
into the western Great Lakes Monday and Tuesday next week. Heights
rise considerably and we may be looking at highs around 90 again
along with dewpoints in the mid to upper 60s, which will make the
air very humid.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1145 PM EDT Mon Jul 11 2022
Radar shows a weakening line of showers and thunderstorms moving
southeast across the area. This pcpn will move east of the
terminals by 07z.
Generally VFR conditions remain behind the pcpn. Surface high
pressure will build into the area Tuesday as the upper trough
moves through. The result will be some mid and high clouds and
some scattered cu around 3k ft.
&&
.MARINE...
Issued at 304 AM EDT Tue Jul 12 2022
Northwest wind behind the cold front will likely push waves to 3-4
feet this morning. We'll issue a Small Craft Advisory and Beach
Hazards Statement for this.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from 6 AM this morning to 2 PM EDT this
afternoon for MIZ056-064-071.
LM...Small Craft Advisory from 6 AM this morning to 2 PM EDT this
afternoon for LMZ844>846.
&&
DISCUSSION...04
AVIATION...04
MARINE...04Hazardous weather outlook, Jul 11, 3:46 PM EDT, 11 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 346 PM EDT Mon Jul 11 2022 MIZ037>040-043>046-050>052-056>059-064>067-071>074-122000- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 346 PM EDT Mon Jul 11 2022 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Afternoon and Tonight Severe thunderstorms are possible this evening. Highest chances are along and south of the I-94 corridor from Kalamazoo eastward. Strong winds and hail are the main threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... LMZ844>849-122000- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 346 PM EDT Mon Jul 11 2022 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible this evening. Outside of thunderstorms, wind and waves will be hazardous to small craft. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Winds and waves will be hazardous to small craft Tuesday. .SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, Jul 12, 12:58 AM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1258 AM EDT TUE JUL 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG 4 SSW SAINT JOHNS 42.95N 84.58W
07/11/2022 CLINTON MI 911 CALL CENTER
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 4
SSW SAINT JOHNS. TWO TREES DOWN, POWER
OUTAGES. TIME ESTIMATED FROM RADAR.
&&Local storm report, Jul 12, 12:59 AM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1259 AM EDT TUE JUL 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND GST 2 NNW CLARKSVILLE 42.87N 85.26W
07/11/2022 M47 MPH IONIA MI MESONET
MESONET STATION MICLR 2.4 NW CLARKSVILLE
(MAWN).
&&
WDMLocal storm report, Jul 12, 1:00 AM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
100 AM EDT TUE JUL 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND GST 4 WNW ROOSEVELT PARK 43.22N 86.35W
07/11/2022 M44 MPH LMZ847 MI MESONET
MESONET STATION XMSK MUSKEGON NORTH
BREAKWATER LIGHT.
&&
WDMLocal storm report, Jul 12, 1:01 AM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
101 AM EDT TUE JUL 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND GST 42 W DOUGLAS 42.67N 87.03W
07/11/2022 M36 MPH LMZ876 MI MESONET
MESONET STATION 45007 38 E WIND POINT.
&&
WDMLocal storm report, Jul 12, 1:03 AM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
103 AM EDT TUE JUL 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND GST 3 NE PENTWATER 43.81N 86.38W
07/11/2022 M36 MPH OCEANA MI MESONET
MESONET STATION EW6978 PENTWATER.
&&
WDMLocal storm report, Jul 12, 1:04 AM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
104 AM EDT TUE JUL 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM TSTM WND GST 2 NNW SAUGATUCK 42.68N 86.22W
07/11/2022 M47 MPH LMZ845 MI MESONET
MESONET STATION XSTK SAUGATUCK PIER.
&&
WDMThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:20 PM EDT | Severe Thunderstorm Warning | GRR | Mason, Oceana | 55 min |
| Jul 11, 9:04 PM EDT | Special Weather Statement | GRR | Muskegon, Newaygo | 86 min |
| Jul 11, 9:35 PM EDT | Special Weather Statement | GRR | Clare, Isabella, Mecosta, Osceola | 115 min |
| Jul 11, 9:52 PM EDT | Special Weather Statement | GRR | Montcalm | 83 min |
| Jul 11, 10:14 PM EDT | Tornado Warning | GRR | Clinton, Ionia | 31 min |
| Jul 12, 3:24 AM EDT | Small Craft Advisory | GRR | 11 hr |
Nearby
Beach Hazards Statements in Michigan, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.